We are 208,580 members in 82 forums discussing 150,094 topics.

Help with Abbreviations

All TopicsForum: Managing Side Effects of Breast Cancer and Its Treatment → Topic: Now diagnosed with rheumatoid arthritis, but I'm not convinced.

Topic: Now diagnosed with rheumatoid arthritis, but I'm not convinced.

Forum: Managing Side Effects of Breast Cancer and Its Treatment —

This is a place to discuss concerns, tips and strategies for all types of side effects from all types of medications and treatments, (chemo/rads/hormonal/targeted/pain meds/etc.

Posted on: Sep 7, 2011 02:29PM

thankful4life wrote:

I've been having severe joint pain and assumed it was from the Femara. I had switched PCPs, and the new PCP did lots of blood work. My rheumatoid factor was very high, so she went me to a rheumatologist. He also did blood work; again, my rheumatoid factor was very high. He did x-rays on my hands and hip.

Now he has diagnosed me with rheumatoid arthritis. I asked him if he thinks the Femara could be causing all of my joint pain, and he said that since I have such a high rheumatoid factor it can't be caused by the Femara.

The rheumatologist said he thinks the rheumatoid arthritis was caused by the trauma to my body (the cancer itself, 5 surgeries and then being hospitalized 4 times this summer). But my oncologist said she's never heard of that.

I have been on a break from the Femara for 5 days (will have a whole 6-week break - yay!!) and the joint pain has gotten less, although it is still there.

Anybody else with breast cancer also diagnosed with rheumatoid arthritis? Thanks!

Sherry - Age 48 at diagnosis; ILC, IDC, Paget's, Lumpectomy on 11/18/2009 w/out clear margins, BMX w/free-TRAM reconstr.01/05/10; hyster/ooph 03/29/2010; Femara Dx 10/28/2009, ILC, <1cm, Stage IB, Grade 2, 0/4 nodes, ER+/PR+, HER2-
Log in to post a reply

Page 2 of 2 (39 results)

Posts 31 - 39 (39 total)

Log in to post a reply

Nov 14, 2017 08:39AM dtad wrote:

TimlinThe....so sorry you are suffering. Are you taking an anti hormone?

Dx 3/20/2015, IDC, Left, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Dx 4/10/2015, ILC, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Surgery 5/21/2015 Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant
Log in to post a reply

Nov 28, 2017 03:23AM - edited Nov 28, 2017 03:24AM by Lallypop

Hi there.

I was diagnosed with ER ductal and lobular cancer (primary) I had breast surgery in December 2016, radiotherapy up to March this year and after taking Anestrazole for 6 months I couldn't cope with the pain all over my body and my loss of muscle control that made me stumble about. I have never suffered from any rheumatic condition before but now I have been diagnosed with PMR. I no longer take anestrazole and have had a break from AI drugs. All symptoms disappeared while on prednisolone treatment and really felt well. I now have a new drug called Exemestane and its all coming back again after only 2 weeks. I'm still on prednisolone too so these drugs are working against each other?? Anyone else had the same?should I ask to try tamoxifen

Log in to post a reply

Mar 13, 2018 10:52AM Isamu wrote:

I am just joining this post for the first time on Breast cancer.org. I am afraid that by tomorrow I won't be able to walk. My joint pain and stiffness is so severe my oncologist took me off Tamoxifen 12 days ago. I am reading that estrogen deprivation can cause this, but it is usually associated with Letrozole. He has me on 6 Advil a day, but every morning, another muscle group or joint is affected. He has had me do two sonograms for possible DVTs in my legs, but both negative. I only made it 41 days on Tamoxifen before these severe side effects showed up. Has anyone had this severe symptom on Tamoxifen, and does it get better eventually? I had a whole round of blood tests this week, but don't think RA was ordered. I am three months post mastectomy, Stage 2 bc. There were no red flags on the blood work. Help!

Log in to post a reply

Apr 30, 2018 10:47AM Sicilian wrote:

I have done the circle of AI drugs. Started on Anastrozole and the pain was excruciating. Moved on to exemenestane, but it was $1100 for 90 days. Switched to letrozole, and it had the least side effects. It's been almost four years since I started (diagnosed in October of 2013 with Invasive Lobular, stage one, three lumpectomies, did chemo, radiation and finished all that in July, 2014) and the pain and swelling has progressed.

I have terrible pain in my hands, swelling, knee pain, hip pain and wrist pain. I've received cortisone shots in my thumb/wrist twice for DeQuervans tenosynovitis (and apologize for spelling that wrong if I did) since being on letrozole. I am overweight and don't exercise enough, although with the spring weather, I have been trying to do 20-30 minute walks with the dog. Finally took a two week break from the letrozole and saw a rheumatologist. She sent me for Xrays and bloodwork. She believes that I may have RA. Although she believes it pre-existed the cancer (I have gotten back blood results of high ANA levels), she feels that the letrozole exacerbated it.

I am seeing her again on the 9th of May. She said that if the condition does exist as she suspects, then she hopes to treat it, reduce the inflammation and keep me on letrozole for another six years.

Log in to post a reply

Jul 8, 2018 02:55AM mom4kids wrote:

I had breast cancer 2 years ago. My doctor started me on Tamoxifen a while after I finished radiation. I was fine at first. About 3 months in, I started having joint pain. I asked my doctor if it was related to Tamoxifen and he said he doubted it. It got worse and worse to the point that my knees hurt so bad I could barely walk. I stopped taking Tamoxifen, but the symptoms didn't go away. I have a diagnosis of RA. My blood work showed high inflamation markers for RA, but I didn't test positive for RA. I guess you can test negative for it, but still have it. My rheumatologist has diagnosed me with RA. I don't think it is a coincidence that I developed this issue after being on Tamoxifen. Tamoxifen has a label that warns of possible sketeto-muscular issues, but nothing specific. I really believe the Tamoxifen caused my RA. From the research I have done, it looks like a lot of people have developed autoimmune issues post Tamoxifen. Anyone else out there thinking the same thing?



Log in to post a reply

Jul 8, 2018 02:57AM mom4kids wrote:

I do not test positive for RA, but have been diagnosed with it after using Tamoxifen. I don't think it is a coincidence. My rheumatologist saus that he sees a lot of people using Tamoxifen related meds and aromatase inhibitors with these issues.

Log in to post a reply

Jul 9, 2018 02:51PM - edited Jul 9, 2018 02:52PM by Dianedz

This Post was deleted by Dianedz.
Log in to post a reply

Jul 9, 2018 02:52PM Dianedz wrote:

I think the correlation between RA and breast cancer is the aromatase inhibitors and cancer related drugs. It's the drugs. I don't think breast cancer and RA themselves have any relation. I attempted taking Tamoxifen, Arimidex and Aromasine but had horrific side effects from all three. Arimidex and Aromasine gave me unbearable stiffness and join pain throughout my body within a couple weeks of starting the drugs. It's been 6 months since quitting the AIs and my joint pain has remained. Just did bloodwork to diagnose RA -- I have many of the symptoms. I knew those drugs were really horrible for the body -- so many horrific side effects.

Log in to post a reply

Jul 9, 2018 05:32PM Moderators wrote:

Dianedz, welcome to BCO and thank you for sharing your experiences with our community. Very sorry that you had adverse side effects, and continued joint pain.


To send a Private Message to the Mods: community.breastcancer.org/mem...

Page 2 of 2 (39 results)